Alert archive / South Carolina / Special Weather Statements in 2013
Special Weather Statement, NWS Wilmington, NC
NWS Wilmington, NC issued this special weather statement at Jul 1, 2013, 4:21 PM EDT for Dillon County, Marlboro County, South Carolina; Robeson County, North Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2013, 4:21 PM EDT (20:21 UTC)
- Expired
- Jul 1, 2013, 5:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Wilmington, NC
Counties Robeson County, NC, Dillon County, SC, Marlboro County, SC
The radar
The Wilmington radar (KLTX), 111 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 539 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
027
WWUS82 KILM 012021
SPSILM
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
421 PM EDT MON JUL 1 2013
NCZ087-096-SCZ017-023-024-033-012115-
BLADEN-DARLINGTON-DILLON-MARION-MARLBORO-ROBESON-
421 PM EDT MON JUL 1 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS MARION...DILLON...
MARLBORO...DARLINGTON...BLADEN AND ROBESON COUNTIES THROUGH 515 PM
EDT...
AT 422 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
SELLERS...OR ABOUT 9 MILES NORTHWEST OF MARION...MOVING NORTHEAST AT
25 MPH.
SOME LOCATIONS IMPACTED INCLUDE BENNETTSVILLE...DILLON...LUMBERTON...
RED SPRINGS...ALMA...BARKER TEN MILE...BINGHAM...BLUE BRICK...
BROWNSVILLE...BUIE...CLIO AND DUART.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3490 7893 3484 7890 3485 7874 3417 7944
3422 7955 3430 7962 3431 7967 3429 7968
3432 7975 3481 7972 3481 7967 3464 7946
3477 7934 3484 7935 3484 7919 3491 7909
TIME...MOT...LOC 2022Z 206DEG 21KT 3430 7949
$$
15What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Jul 1, 4:01 PM EDT, 20 minutes earlier.
Area forecast discussion, Jul 1, 4:01 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
401 PM EDT MON JUL 1 2013
.SYNOPSIS...
A FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY. OCCASIONAL
SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE INTO
TUESDAY AS DEEP TROPICAL MOISTURE STREAMS ACROSS THE CAROLINAS.
BERMUDA HIGH PRESSURE WILL SHIFT WESTWARD...SLOWLY EXPANDING
ACROSS THE AREA WEDNESDAY AND THURSDAY AND THEN PERSISTING THROUGH
THE WEEKEND...PROVIDING DRIER AND WARMER WEATHER.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AS OF 3 PM MONDAY...ANOTHER WET NIGHT ON TAP FOR THE CWA...AS
THIS EXCEEDINGLY WET PATTERN CONTINUES.
HIGHLY AMPLIFIED 500MB FLOW IS FORCING THE LONGWAVE PATTERN TO
RETROGRADE SLIGHTLY TO THE WEST. THIS IS NOTED ON WV IMAGERY BOTH BY
THE SHARPENING OF THE UPPER TROUGH OVER THE TN VLY...AND WESTWARD
PROGRESSION OF DRIER AIR BENEATH THE UPPER RIDGE ACROSS THE WESTERN
ATLANTIC. BETWEEN THESE TWO FEATURES...MOISTURE IS BEING SQUEEZED UP
FROM THE GOMEX...AND IS CONTINUING TO STREAM IN TO THE CAROLINAS AND
UP THE EAST COAST. TONIGHT IS NO DIFFERENT...AND WIDESPREAD RAIN
WITH EMBEDDED TSTMS ARE EXPECTED THROUGH TUESDAY MORNING.
RADAR HAS SHOWN TWO DISTINCT AREAS OF PRECIP TODAY. CONVECTIVE
ELEMENTS DEVELOPING IN WEAK CLEARING ARE PUSHING SLOWLY EAST...WHILE
MOISTURE CONVEYOR JUST OFFSHORE IS RETROGRADING TOWARDS THE COAST.
CANNOT HEDGE TOWARDS ANY OF THE HIGH-RES GUIDANCE THIS AFTN SINCE
NONE APPEAR TO BE INITIALIZING ALL TOO WELL...BUT NAM SOLUTION FOR
TONIGHT IS BEST IN LINE WITH CURRENT THINKING. UPPER IMPULSE
ASSOCIATED WITH LARGE SLUG OF MOISTURE WILL ROTATE NORTH AROUND THE
UPPER TROUGH...SLINGING INCREASING MOISTURE INTO THE COLUMN AND
DRIVING ADDITIONAL LIFT ACROSS THE AREA. AT THE SAME TIME...850MB
V-WINDS AGAIN INCREASE TO 3-4 SD'S ABOVE NORMAL INTO THE COASTAL
AREAS...AND THUS ALL THE PRECIP JUST OFFSHORE IS NOT ONLY EXPECTED
TO INCREASE IN INTENSITY...BUT MOVE RIGHT ONTO THE COAST TONIGHT.
THESE TWO FEATURES COMBINED WILL CREATE INCREASING COVERAGE OF
RAINFALL ACROSS THE AREA...WITH THE HIGHEST QPF EXPECTED TO BE OVER
THE EASTERN THIRD OF THE CWA AS THE MAIN MOISTURE PLUME DRIFTS
WESTWARD. THUS...THE FLOOD WATCH WILL CONTINUE...AND HAS ACTUALLY
BEEN EXPANDED TEMPORALLY THROUGH TUESDAY NIGHT.
MINS TONIGHT WILL BE TEMPERED BY CLOUDS AND RAIN...AND VERY LITTLE
DIURNAL RANGE IS EXPECTED ONCE AGAIN. LEANED ON THE SLIGHTLY WARMER
MAV NUMBERS...WHICH SUGGEST LOW TO MID 70S...WARMEST ALONG THE
BRUNSWICK, HORRY, AND GEORGETOWN COUNTY COASTS.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
AS OF 3 PM MONDAY...WESTERN ATLANTIC RIDGE WILL SLOWLY BUILD WEST
THROUGH THE PERIOD AS BROAD UPPER LOW CENTERED ACROSS THE LOWER OHIO
VALLEY SLOWLY RETROGRADES. THIS WILL ALLOW THE DEEP MOISTURE PLUME
WHICH HAS BEEN IN PLACE FOR SEVERAL DAYS TO SHIFT WEST...REPLACED BY
GRADUALLY DRIER AIR SEEN NICELY ON WATER VAPOR IMAGERY ACROSS THE
WESTERN ATLANTIC.
FOR TUESDAY AND TUESDAY NIGHT...A FLOOD WATCH WILL REMAIN IN PLACE
THROUGH TUESDAY. THE TREND WILL BE FOR THE DEEPEST MOISTURE TO
TRANSLATE FROM E TO W WITH TIME AND THIS IS REFLECTED IN
PRECIPITABLE WATER VALUES VERY SLOWLY LOWERING PER MODEL SOUNDINGS
FROM MORE THAN 2 INCHES TUE MORNING TO CLOSE TO 1.75 INCHES WED
MORNING. THIS WOULD SUGGEST THE COVERAGE OF SHOWERS AND
THUNDERSTORMS WILL BE DIMINISHING. WILL CARRY LIKELY TO CATEGORICAL
POPS TUESDAY...TRENDING LOWER FIRST AT THE COAST WITH POPS DROPPING
INTO THE CHANCE CATEGORY TUE NIGHT. SHORTWAVE ENERGY LOOKS TO RIDE
PRIMARILY TO OUR W TUE...AND THUS THE HEAVIEST RAIN IS EXPECTED TO
OCCUR JUST W OF OUR AREA. HOWEVER...WE ARE STILL EXPECTING ANOTHER
1/2 INCH TO 1 INCH OF RAIN DURING THIS TIME AND HIGHER AMOUNTS ARE
INDEED POSSIBLE WHERE CELLS TRAIN OVER THE SAME AREA. GIVEN SOILS
ARE SATURATED FROM A NEAR RECORD WET JUNE...EVEN RAINFALL AMOUNTS OF
THIS MAGNITUDE MAY CAUSE SIGNIFICANT PONDING OF WATER IN LOW-LYING
AND POOR DRAINAGE AREAS. SMALL CREEKS AND STREAMS ARE VERY SWOLLEN
AND SOME MAY TOP THEIR BANKS TO FLOOD NEARBY AREAS. THE LARGER
RIVERS ACROSS THE FORECAST AREA WILL CONTINUE TO RISE IN RESPONSE TO
THE NEAR RECORD WET JUNE WE HAVE EXPERIENCED AND SEVERAL OF THESE
RIVERS WILL BE NEAR OR IN FLOOD.
FOR WEDNESDAY AND WEDNESDAY NIGHT...AS THE BERMUDA RIDGE BEGINS TO
BUILD MORE STRONGLY ACROSS THE AREA...PRECIPITABLE WATER VALUES WILL
DROP TO NEAR 1 1/3RD INCHES. THE CONVEYOR BELT OF DEEP MOISTURE
SHOULD BE WEST OF THE AREA DURING THIS PERIOD. ALTHOUGH VERY MODEST
MID-LEVEL LAPSE RATES WILL PERSIST...MIXED LAYER CAPE VALUES WILL BE
HIGHER ON WED THAN ON TUE...UP TO AROUND 1500 J/KG. HOWEVER...STILL
CAN NOT RULE OUT AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS AS
ALTHOUGH MOISTURE FEED FROM THE GULF OF MEXICO SHUTS OFF ACROSS THE
EASTERN CAROLINAS...THE ATLANTIC FEED WILL BE SLOWER TO DIMINISH.
EXPECT THE ACTIVITY WILL BE LARGELY DIURNALLY DRIVEN AND THUS
CONVECTION SHOULD WIND DOWN IF NOT COMPLETELY COME TO AN END
WEDNESDAY NIGHT.
TEMPS SHOULD BE BELOW NORMAL BY DAY...LOWER TO MID 80S ALTHOUGH LESS
IN THE WAY OF CLOUD COVER AND PRECIPITATION ON WEDNESDAY AS COMPARED
TO TUESDAY SHOULD ALLOW TEMPS TO BUMP UP SLIGHTLY AND SOME AREAS MAY
PEAK IN THE UPPER 80S THAT DAY. LOWS WILL BE IN THE LOWER TO MID 70S.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 3 PM MONDAY...STRONG UPPER RIDGE BUILDS IN FROM THE EAST
THURSDAY THROUGH SATURDAY. THIS WILL CHANNEL THE DEEP MOISTURE THAT
HAD BEEN PLAGUING THE REGION WELL TO THE WEST. LOW LEVEL MOISTURE
AND CONVECTIVE TRIGGERS WILL REMAIN HOWEVER...AND SCATTERED STORMS
STILL POSSIBLE MAINLY ALONG SEABREEZE...WHICH SHOULD MAKE GOOD
INLAND PROGRESS. THE DECREASED MOISTURE WITHIN THE COLUMN WILL
PRECLUDE HEAVY RAIN. BY SATURDAY THE UPPER RIDGE WILL BE OVER THE
CAROLINAS ENOUGH TO HAVE A MORE PRONOUNCED SUPPRESSION OF
THUNDERSTORMS AND THE FORECAST WILL BE DRY. TEMPS WILL ALSO GET
BOOSTED ABOVE NORMAL THROUGH THE PERIOD...WITH THE MORE SIGNIFICANT
DEVIATIONS ABOVE CLIMO BY THE WEEKEND DUE TO THE BUILDING RIDGE.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
AS OF 18Z...SCATTERED SHOWERS AND THUNDERSTORMS THROUGH TONIGHT
WILL CREATE PERIODS MVFR/IFR DUE TO HEAVY DOWNPOURS REDUCING
VISIBILITIES ALONG WITH AREAS OF LOW CIGS. EXPECT CONDITIONS TO
IMPROVE TO MVFR THROUGH THE OVERNIGHT HOURS...LIKELY DETERIORATING
AGAIN IN THE EARLY MORNING HOURS ON TUESDAY IN ASSOCIATION WITH
ISOLATED TO SCATTERED SHOWERS AND LOW CIGS...CONTINUING THROUGH
THE VALID TAF PERIOD.
LATEST RADAR IMAGERY CONTINUES TO BE QUITE ACTIVE WITH SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS PORTIONS OF THE
AREA...AS WELL AS OFFSHORE MOVING ONTO LAND. EXPECT THE TREND TO
CONTINUE INTO THE EVENING HOURS WITH CHANCES FOR ISOLATED TO
SCATTERED THUNDERSTORMS THIS AFTERNOON AS WELL...THOUGH LARGER
THREAT WILL BE HEAVY RAINFALL WITH ACTIVITY. THE EXACT TIMING OF
REDUCED RESTRICTIONS WILL BE DIFFICULT GIVEN LOWERED CONFIDENCE
REGARDING INTERMITTENT NATURE OF ACTIVITY. AS FOR WINDS...EXPECT
SOUTH-SOUTHWEST WINDS TO PREVAIL INCREASING TO AROUND 12 KTS WITH
GUSTS UP TO 25 KTS POSSIBLE OVER THE NEXT FEW HOURS. INTO THE
EVENING HOURS...GUSTS WILL SUBSIDE AND ACTIVITY WILL BEGIN TO
TAPER OFF...WITH VCSH OVERNIGHT. GIVEN LATEST ANALYSIS...
ANTICIPATE REDEVELOPMENT OF SHOWERS TUESDAY MORNING AND TO
CONTINUE THROUGH THURSDAY EARLY AFTERNOON. ANY HEAVY
DOWNPOURS...ALONG WITH LOW STRATUS SUGGESTED BY LATEST
GUIDANCE...MAY ALLOW FOR CONDITIONS TO DETERIORATE TO
MVFR/POSSIBLE IFR. EXPECT SOUTH WINDS AOB 10 KTS ON TUESDAY.
EXTENDED OUTLOOK...ISOLATED/SCATTERED AFTERNOON SHOWERS AND
THUNDERSTORMS THROUGH TUESDAY WITH BRIEF LOCALIZED PERIODS OF
MVFR/IFR. VFR WILL RETURN WEDNESDAY AND CONTINUE THROUGH THE REST OF
THE EXTENDED OUTLOOK AS BERMUDA HIGH PRESSURE BUILDS INTO THE AREA.
HOWEVER...CANNOT RULE OUT ISOLATED TO SCATTERED AFTERNOON
THUNDERSTORMS.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM MONDAY...WINDS HAVE SLIGHTLY INCREASED THIS
AFTN...WITH WIDESPREAD SUSTAINED WINDS OF 20 KTS NOW OCCURRING AT
THE BUOYS AND PIERS ALONG THE COAST...AND MANY GUSTS ABOVE 25 KTS.
THESE SOUTHERLY WINDS WILL PERSIST THROUGH TONIGHT. SEAS HAVE
BUILT A BIT TODAY...AND ARE EXPECTED TO LEVEL OFF BETWEEN 4-7 FT
TONIGHT. THE COMBINATION OF THESE WINDS AND SEAS IS CREATING SCA
CONDITIONS ACROSS ALL WATERS...AND HENCE THE SCA REMAINS UNCHANGED
INTO TUESDAY MORNING. ADDITIONALLY...AN EXPANSIVE AREA OF SHOWERS
WITH EMBEDDED TSTMS WILL CONTINUE TONIGHT...CREATING LOCALLY
HIGHER WAVES AND GREATLY REDUCED VISIBILITIES.
SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 3 PM MONDAY...THE PROLONGED PERIOD OF SMALL CRAFT ADVISORY
CONDITIONS SHOULD BE COMING TO AN END DURING TUESDAY. THE BERMUDA
RIDGE IS EXPECTED TO SLOWLY EXPAND ACROSS THE WATERS AND THIS SHOULD
RESULT IN LIGHTER WINDS. S TO SSE WINDS WILL VERY SLOWLY BACK TO SE
TOWARD THE END OF THE PERIOD...WEDNESDAY NIGHT. SUSTAINED WINDS ARE
EXPECTED TO BE NO HIGHER THAN AROUND 15 KT THIS PERIOD. WINDS MAY OF
COURSE BE STRONGER IN AND NEAR STRONG SHOWERS AND THUNDERSTORMS. THE
COVERAGE OF SHOWERS AND THUNDERSTORMS SHOULD BE GREATEST ON TUESDAY
WITH THE CONVECTION BECOMING MORE SCATTERED BY WEDNESDAY AND PERHAPS
FINALLY SHUTTING DOWN WEDNESDAY NIGHT. SEAS HAVE BEEN ELEVATED DUE
TO THE AMOUNT OF PERSISTENTLY STRONG CONVECTION OVER THE WATERS AND
THE PERSISTENT SOUTHERLY WINDS. AS THE COVERAGE OF CONVECTION
DIMINISHES...SEAS SHOULD BE ABLE TO SLOWLY SUBSIDE. EXPECT SEAS WILL
BE FALLING BELOW 6 FT DURING TUESDAY...LASTLY ACROSS THE NORTHERN
WATERS BY EARLY AFTERNOON. WILL TREND SEAS ONLY SLOWLY LOWER FROM
THERE...3 TO 5 FT TUESDAY NIGHT AND WEDNESDAY AND 3 TO 4 FT
WEDNESDAY NIGHT.
LONG TERM /THURSDAY THROUGH SATURDAY/...
AS OF 3 PM MONDAY...A FAIRLY UNCHANGING SET OF CONDITIONS
EXPECTED FOR MOST OF IF NOT THE ENTIRE PERIOD. BERMUDA HIGH
PRESSURE TO KEEP WINDS OUT OF THE SOUTHEAST INITIALLY WITH A
SLIGHT BACKING TO THE SOUTH AS THE HIGH EXTENDS A RIDGE AXIS
WESTWARD INTO THE CAROLINAS. WIND EACH DAY GENERALLY CAPPED AT
AROUND 10KT BUT WITH LOCAL ACCELERATION ALONG THE COAST DUE TO SEA
BREEZE. SEAS AVERAGING 3 FT IN A WIND CHOP AND A LESSER EASTERLY
SWELL. A 15-16 SECOND SWELL FROM THE SOUTHEAST STARTS SHOWING UP
IN WNA GUIDANCE BY FRIDAY.
&&
.TIDES/COASTAL FLOODING...
AS OF 330 PM MONDAY...COMBINATION OF LONG DURATION FETCH AROUND
OFFSHORE HIGH PRESSURE...AND CONTINUED GUSTY SOUTHERLY
WINDS...WILL DRIVE TIDE LEVELS ALONG THE CAPE FEAR RIVER NEAR
DOWNTOWN WILMINGTON INTO MINOR FLOOD. FORECAST RIVER STAGE IS JUST
BELOW MINOR FLOOD THRESHOLD...5.47 FEET...BUT THIS IS PROBABLY A
BIT UNDERDONE BASED OFF CURRENT DEPARTURES AND THE LIKELIHOOD THAT
HEAVY RAIN WILL ENHANCE RIVER LEVELS SLIGHTLY TONIGHT. COASTAL
FLOOD ADVISORY IS IN EFFECT UNTIL 7PM FOR MINOR FLOODING AT
DOWNTOWN WILMINGTON TONIGHT. ANY MINOR FLOODING WILL QUICKLY
SUBSIDE AFTER 7PM TONIGHT.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR SCZ017-023-024-032-
033-039-053>056.
NC...FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR NCZ087-096-099-
105>110.
HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR NCZ110.
COASTAL FLOOD ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NCZ107.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT TUESDAY FOR AMZ254-256.
SMALL CRAFT ADVISORY UNTIL 2 PM EDT TUESDAY FOR AMZ250-252.
&&
SYNOPSIS...RJD
NEAR TERM...JDW
SHORT TERM...RJD
LONG TERM...MBB
AVIATION...SGL
MARINE...RJD/JDW/MBB
TIDES/COASTAL FLOODING...JDWHazardous weather outlook, Jul 1, 8:28 AM EDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 828 AM EDT MON JUL 1 2013 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-021230- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 828 AM EDT MON JUL 1 2013 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HEAVY RAINFALL MAY PRODUCE MINOR FLOODING ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-021230- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 828 AM EDT MON JUL 1 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-SCZ054-056-021230- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL HORRY-COASTAL GEORGETOWN- 828 AM EDT MON JUL 1 2013 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HEAVY RAINFALL MAY PRODUCE MINOR FLOODING ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ110-021230- COASTAL BRUNSWICK- 828 AM EDT MON JUL 1 2013 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HEAVY RAINFALL MAY PRODUCE MINOR FLOODING ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SGL
In the hours before
Local storm report, Jul 1, 2:06 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
206 PM EDT MON JUL 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM FLOOD 1 NW MYRTLE BEACH 33.71N 78.90W
07/01/2013 HORRY SC MEDIA
METEOROLOGIST REPORTS SEVERAL INCHES OF STANDING WATER
AT WMBF STUDIO PARKING LOT
&&
EVENT NUMBER ILM1300185
WEISSLocal storm report, Jul 1, 3:40 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
340 PM EDT MON JUL 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM FLOOD CALABASH 33.90N 78.58W
07/01/2013 BRUNSWICK NC PUBLIC
SIGNIFICANT FLOODING. ALL DITCHES ARE FULL AND ARE
OVERFLOWING ACROSS THE PAVEMENT SURFACE. MOST OF THE
AREA AFFECTED.
&&
EVENT NUMBER ILM1300186
43Special weather statement, Jul 1, 3:58 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
358 PM EDT MON JUL 1 2013
SCZ023-032-033-039-012100-
DARLINGTON-FLORENCE-MARION-WILLIAMSBURG-
358 PM EDT MON JUL 1 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS WILLIAMSBURG...FLORENCE...
MARION AND DARLINGTON COUNTIES THROUGH 500 PM EDT...
AT 358 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
CADES...OR ABOUT 7 MILES SOUTH OF LAKE CITY...MOVING NORTH AT 25 MPH.
SOME LOCATIONS IMPACTED INCLUDE DARLINGTON...FLORENCE...LAKE CITY...
MARION...BLUE BRICK...CADES...CLAUSSEN...EFFINGHAM...EVERGREEN...
FRIENDFIELD...GAPWAY AND HANNAH.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3438 7989 3428 7959 3425 7955 3426 7951
3416 7920 3368 7967 3373 7988
TIME...MOT...LOC 1958Z 199DEG 23KT 3380 7973
15Local storm report, Jul 1, 4:11 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
411 PM EDT MON JUL 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM FLOOD 2 NW SOCASTEE 33.72N 79.03W
07/01/2013 HORRY SC MEDIA
MINOR FLOODING ON DEBBIE LANE.
&&
EVENT NUMBER ILM1300187
43Local storm report, Jul 1, 4:14 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
414 PM EDT MON JUL 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM FLOOD 3 NNE FORESTBROOK 33.75N 78.94W
07/01/2013 HORRY SC MEDIA
HALF A FOOT OF WATER IN THE SOUTHGATE COMMUNITY.
&&
EVENT NUMBER ILM1300188
43Special weather statement, Jul 1, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
421 PM EDT MON JUL 1 2013
NCZ087-096-SCZ017-023-024-033-012115-
BLADEN-DARLINGTON-DILLON-MARION-MARLBORO-ROBESON-
421 PM EDT MON JUL 1 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS MARION...DILLON...
MARLBORO...DARLINGTON...BLADEN AND ROBESON COUNTIES THROUGH 515 PM
EDT...
AT 422 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
SELLERS...OR ABOUT 9 MILES NORTHWEST OF MARION...MOVING NORTHEAST AT
25 MPH.
SOME LOCATIONS IMPACTED INCLUDE BENNETTSVILLE...DILLON...LUMBERTON...
RED SPRINGS...ALMA...BARKER TEN MILE...BINGHAM...BLUE BRICK...
BROWNSVILLE...BUIE...CLIO AND DUART.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3490 7893 3484 7890 3485 7874 3417 7944
3422 7955 3430 7962 3431 7967 3429 7968
3432 7975 3481 7972 3481 7967 3464 7946
3477 7934 3484 7935 3484 7919 3491 7909
TIME...MOT...LOC 2022Z 206DEG 21KT 3430 7949
15The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 10:33 PM EDT | Special Weather Statement | ILM | Horry | 57 min |
| Jul 1, 8:56 AM EDT | Special Weather Statement | ILM | Horry | 49 min |
| Jul 1, 10:41 AM EDT | Special Weather Statement | ILM | Horry | 64 min |
| Jul 1, 11:04 AM EDT | Special Weather Statement | ILM | Horry | 56 min |
| Jul 1, 11:51 AM EDT | Areal Flood Advisory | ILM | Georgetown, Horry | 114 min |
| Jul 1, 12:56 PM EDT | River Flood Warning | ILM | Florence, Marion | 20 days |
| Jul 1, 1:19 PM EDT | Areal Flood Warning | ILM | Horry | 3 hr |
| Jul 1, 1:43 PM EDT | Special Marine Warning | ILM | 62 min | |
| Jul 1, 2:00 PM EDT | Areal Flood Advisory | ILM | Horry | 2 hr |
| Jul 1, 3:37 PM EDT | Areal Flood Warning | ILM | Darlington, Florence, Marion, Williamsburg | 3 hr |
| Jul 1, 3:58 PM EDT | Special Weather Statement | ILM | Florence, Marion | 62 min |
| Jul 1, 4:49 PM EDT | Areal Flood Warning | ILM | Darlington, Dillon, Florence, Marion, Marlboro | 3 hr |
| Jul 1, 6:32 PM EDT | Areal Flood Warning | ILM | Darlington, Florence, Marion, Williamsburg | 3 hr |
| Jul 1, 7:31 PM EDT | Areal Flood Advisory | ILM | Florence, Georgetown, Horry, Marion, Williamsburg | 119 min |
| Jul 1, 7:47 PM EDT | Areal Flood Warning | ILM | Dillon, Horry, Marion | 4 hr |
| Jun 30, 8:49 PM EDT | Special Weather Statement | ILM | Columbus | 56 min |
| Jul 1, 5:43 AM EDT | Rip Current Statement | ILM | Brunswick | 14 hr |
| Jul 1, 6:10 AM EDT | Areal Flood Advisory | ILM | Brunswick, New Hanover, Pender | 3 hr |
| Jul 1, 6:54 AM EDT | Areal Flood Warning | ILM | Pender | 3 hr |
| Jul 1, 9:10 AM EDT | River Flood Warning | ILM | Bladen | 7 days |
| Jul 1, 1:23 PM EDT | Areal Flood Advisory | ILM | Bladen, Brunswick, Columbus | 112 min |
| Jul 1, 3:07 PM EDT | Areal Flood Warning | ILM | Brunswick, New Hanover | 3 hr |
| Jul 1, 3:46 PM EDT | Coastal Flood Advisory | ILM | New Hanover | 3 hr |
| Jul 1, 4:09 PM EDT | Areal Flood Advisory | ILM | Bladen, Brunswick, Columbus, Pender | 111 min |
Nearby
Special Weather Statements in South Carolina, 2013Special Weather Statements in North Carolina, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.